Informa Maritime is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

K D Adamson

Keynote: Closer Than We Think – Shipping's Exponential Future

Futurenautics

Marco Ryan

The Digital Ship and Industry 4.0

Wärtsilä Corporation

08:15 09:00 (45 mins)

Main agenda

Registration & Coffee

08:55 09:00 (5 mins)

Main agenda

Welcome Remarks from Shipping2030 Team

09:00 09:30 (30 mins)

Main agenda

Keynote: Closer Than We Think – Shipping's Exponential Future

A range of global megatrends are colliding headlong with a range of breakthrough technologies experiencing exponential growth. The combinatorial effect, together with new generational mindsets, will be a world that changes more in the next few decades than it has in the past few centuries. The impact on shipping will be profound, and there are as many opportunities as there are threats.Includes

  • What is Industry 4.0 and what does it mean for shipping?
  • Breaking the link – global GDP growth and predictions for seaborne trade volumes
  • Economic impact of emerging digital technology on shipping
  • What will be the biggest disrupters? Big Data? Autonomy? Other?
  • K D Adamson - Futurist & CEO, Futurenautics

09:30 09:50 (20 mins)

Main agenda

The Digital Ship and Industry 4.0

  • Is the Smart vessel overhyped?
  • How relevant is industry 4.0 to Smart ships
  • What needs to be true for a Digital/Smart Ship and by when
  • What will disrupt that vision ad why
  • What should we do next?
  • Marco Ryan - Chief Digital Officer & EVP Digital Development, Wärtsilä Corporation

09:50 10:30 (40 mins)

Main agenda

Panel Discussion - Ship Connectivity: The Engine of Growth

Connectivity is the driver behind all digital innovation, but what does this mean in the context of shipping? This panel looks at creating value and cost-cutting through the changing infrastructure in satellite technology and on-board connectivity that underpin key strategic business needs. 

  • Discover the technology for ships that is creating new solutions to old problems, and discuss if prime drivers for change are willingness or compliance 
  • Recognise the benefits for more efficient and reliable shipping operations through faster M2M communications, increased security of vessel tracking
  • Hear about advances in seafarer wellbeing, crew needs vs ship owner’s needs, and the issue of data usage caps
  • Niels Bruus - Head of Future Solutions, Fleet Management and Technology, Maersk Line A/S
  • Marco Ryan - Chief Digital Officer & EVP Digital Development, Wärtsilä Corporation
  • Andrew Faiola - Director, Mobility Solutions, Europe Sales, Intelsat
  • Walter Hannemann - Product Manager, Dualog

10:30 11:15 (45 mins)

Main agenda

Coffee & Exhibition

11:15 11:30 (15 mins)

Main agenda

Waypoint Digital: Digital Infrastructure, Investment, Initiatives and Transformation in the Shipping & Maritime Industry

Gain an insight into how much shipping and maritime companies are already investing or planning to invest in major digital infrastructure technologies - connectivity & devices, cloud, big data & analytics, AI & robotics.

  • How are they using them to drive initiatives such as digital engagement of employees, suppliers, or business partners, automation or improvement of business processes, building or acquiring new digital businesses
  • How are these digital initiatives transforming shipping and maritime businesses?
  • What are the biggest challenges to digital transformation in shipping and maritime?
  • Douglas Watson - Business Director, CGIS Maritime Practice, Ericsson

12:10 12:45 (35 mins)

Main agenda

Collaboration Panel - Innovation Exploration: Learning from the Architects of Change

Digital forces are re-shaping the world and driving unprecedented change, making traditional solutions and business models less relevant and applicable. To meet rapidly changing customer expectations disruptive ideas need to happen now. Europe has been a driving force to create innovation in our cities, transportation systems and everyday life. This panel brings these groups together to help create new communities of innovation and digital culture.

  • What should a digital and innovative culture look like? And how important is switching focus to end user needs? 
  • Buy Vs Build – do you develop your own technology or wait for a company to develop and buy it out?
  • Does the innovative expertise exist within maritime or is greater cross-industrial collaboration needed to make digital work for shipping?
  • Mogens Schrøder Bech - Director, Maritime R&D, Danish Maritime Authority
  • Constantine Komodromos - CEO & Co-Founder, VesselBot
  • Peter Crawley - Programme Officer, DG Research & Innovation Unit H2: Surface Transport, European Commission
  • Matt Duke - Vice President, Digital Platform Maritime, Kongsberg Digital
  • Anshul Tuteja - Director, Energy Management, Global Fleet Optimization, Royal Caribbean Cruises Ltd.

12:45 13:45 (60 mins)

Main agenda

Lunch & Exhibition

13:45 14:05 (20 mins)

Main agenda

Welcome to the IoSea - Shipping's Internet of Things

What is the Internet of Things? Understand the intersection of people, data and intelligent machines and what the current maritime applications of IoT are, with possibilities for future capabilities. Breaking down the sometimes complex concepts of IoT, appreciate the bottom-line advantages of sensors, Big Data, machine learning, M2M communication, and automation for productivity, efficiency, operations and costs.

  • Kenneth Nakken - Vice President Digital Services, ABB Marine & Port Services

14:05 14:35 (30 mins)

Main agenda

Panel Discussion - Why Big Data Matters for Shipping’s Commercial Performance

From predictive analysis and logging cargo flow to improving fuel consumption and emissions capturing data is not about reinventing the wheel but collaborating on a common platform to improve how ships and shipping are operated. However key issues remain, this panel introduces the basics of Big Data: Where you can find it, and how it translates into a more efficient business

  •  Address key questions such as: How to standardise the value of big data, balancing costs of investment versus value created for the customer, and key issues of transparency
  • Discover the full ecosystem of data value addressing shipping’s needs, shipping’s customer’s needs, and customers’ customer needs. Beyond creating efficiency how do you tap into exponential growth?
  • Learn the potential for democratising data through systems such as bitcoin and blockchain and discuss if data is a commodity or community
  • Argyris Stasinakis - Partner, Marine Traffic
  • Jens Poulsen - CEO, The Marcura Group
  • Petter Andersen - Principal Consultant, Fleet Performance Solutions, DNV GL

14:35 15:10 (35 mins)

Main agenda

Panel Discussion - Cyber Security

As a digitised shipping industry becomes a reality, the exposure to cyber security and other emerging threats is on the rise. These threats can target assets, data, markets and come from individuals, groups and nation states. Learn about regulations, guidelines and cyber insurance exclusion clauses; know your liabilities, and organisational strategy to reduce risk such as penetration testing, Assessment, verification and validation and your ROI on cyber security.

  • Understand the cyber security is fundamentally about risk, and what these sources of risk are
  • Discuss how secure disruptive technology is, and what security protocols to have in place to protect ship and cargo assets
  • Discover how criminals are finding new ways of extracting value from technology
  • Jens Monrad - Senior Intel Analyst, FireEye - iSIGHT Intelligence
  • ArunVivek Iyer - Principal Consultant & IS Security Consulting Practice, Solverminds
  • Andrew Wadsworth - Managing Consultant, Global Energy & Utilities, PA Consulting Group
  • Matthew Montgomery - Senior Associate, Holman Fenwick Willan

15:10 15:45 (35 mins)

Main agenda

Coffee & Exhibition

15:45 16:00 (15 mins)

Main agenda

Digital Disruption

Gain an insight into the era of ultra-connectivity that is driving change on an unprecedented scale, and how it is revolutionising the shipping industry and changing traditional business models.

  • Michiel Meijer - Senior Director Market Management, Inmarsat Maritime

16:00 16:15 (15 mins)

Main agenda

Creating a Digital Culture

Widespread organisations change to embrace digital and disruptive technology requires leadership from the top. This presentation provides an overview and case study of the personal motivation, leadership skills and results of implementing a digital vision in maritime.

  • Matt Duke - Vice President, Digital Platform Maritime, Kongsberg Digital

16:15 16:30 (15 mins)

Main agenda

The Importance of Failing in Innovation

The fear of failure limits talents and business opportunities. Understand how exercizing the ability to fail is key to succeeding. Hear about how creating arenas for play and failure could include simulations and gamification, as new forms of attractive training for a new generation.

  • Geir Isene - Co-Founder, Innovation Garage

16:30 17:05 (35 mins)

Main agenda

Panel - The Human Face of Digital

From recruitment, and up-skilling to social media strategy and marketing, digital has a fundamental human element to it, that is core to making a digital business work. This session unpacks what needs to be done to source crucial digital talent, create the human foundations to a strong digital business and how to market this through social media.

  • Lena Gothberg - Host, The Shipping Podcast
  • Geir Isene - Co-Founder, Innovation Garage
  • Sophie-Kim Chapman - Chief Digital Officer, DFDS A/S
  • Matt Duke - Vice President, Digital Platform Maritime, Kongsberg Digital

17:05 17:10 (5 mins)

Main agenda

Chair's Closing Remarks

18:15 19:00 (45 mins)

Main agenda

Transport to Dinner Venue

Pre-arranged transport will take you to the venue


Please meet in the hotel foyer from 1800 - 1815 where a member of staff will check your ticket 

19:00 23:00 (240 mins)

Main agenda

Shipping2030/GST Drinks Reception Followed by Awards & Dinner

Hosted at the Langelinie Pavillonen, Join the Shipping2030 community for a pre-dinner drinks reception andelaxed discussions. This party is the place to mix and mingle with your colleagues, make new contacts and enjoy one of the highlights of your conference experience. You won’t want to miss out!

Make sure to book tickets to the dinner too, for a full evening of networking with the industry's top players.

Venue

22:00 22:45 (45 mins)

Main agenda

Return Transport to Radisson Blu